Alert archive / Louisiana / Flash Flood Warnings in 2005
Flash Flood Warning 20, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 24, 2005, 2:56 PM CDT for Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2005, 2:56 PM CDT (19:56 UTC)
- Expired
- Sep 24, 2005, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA
The radar
The Shreveport radar (KSHV), 23 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 241958
FFWSHV
LAC015-017-031-242300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT SAT SEP 24 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOSSIER PARISH IN NORTHWEST LOUISIANA
CADDO PARISH IN NORTHWEST LOUISIANA
DE SOTO PARISH IN NORTHWEST LOUISIANA
* UNTIL 600 PM CDT
* EXCESSIVE...HEAVY RAINFALL WILL CONTINUE THROUGH 600 PM ACROSS
PORTIONS OF CADDO...BOSSIER AND DE SOTO PARISHES. AS THE CENTER OF
TROPICAL STORM RITA MOVE OVER NORTHWEST LOUISIANA...EXPECT ADDITIONAL
RAINFALL AMOUNTS OF NEAR TWO INCHES ACROSS NORTHERN AND WESTERN
DESOTO PARISH...WITH AN ADDITIONAL TWO TO FOUR INCHES ACROSS SOUTHERN
CADDO AND SOUTHERN BOSSIER PARISH. DOPPLER RADAR ESTIMATED THAT
WIDESPREAD FOUR TO SIX INCHES OF RAIN HAD FALLEN ACROSS THE SOUTHERN
HALF OF CADDO AND BOSSIER PARISHES AND ALL OF DE SOTO PARISH WITH
ISOLATED EIGHT TO TEN INCH AMOUNTS INTO WESTERN DESOTO PARISH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIVIAN...
STONEWALL...SHREVEPORT...RED CHUTE...PLAIN DEALING...OIL CITY...
HAUGHTON...GREENWOOD...EASTWOOD...BOSSIER CITY...BLANCHARD AND
BENTON.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
BOSSIER PARISH IN NORTHWEST LOUISIANA
CADDO PARISH IN NORTHWEST LOUISIANA
DE SOTO PARISH IN NORTHWEST LOUISIANA
UNTIL 600 PM CDT.
LAT...LON 3186 9387 3187 9345 3225 9362 3226 9341
3302 9354 3301 9404 3200 9404
$$1 follow-up statement
000 WGUS74 KSHV 242305 FFSSHV LAC015-017-031-242310- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 600 PM CDT SAT SEP 24 2005 ...THE FLASH FLOOD WARNING FOR CADDO...BOSSIER...AND DE SOTO PARISHES HAVE EXPIRED AS OF 600 PM CDT... AT 600 PM CDT...THE NATIONAL WEATHER SERVICE DOPPLER RADAR IN SHREVEPORT LOUISIANA...DETECTED A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS OVER NORTHWEST LOUISIANA AND NORTH ACROSS SOUTHWEST ARKANSAS. THE HEAVIER RAINFALL BANDS...WITHIN THE LARGE AREA...HAVE MOVED INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS. $$ 06
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 12:10 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 24, 12:10 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CDT SAT SEP 24 2005
.UPDATE...
OKAY...NEW ADVISORY IS OUT. RITA/S CENTER IS MOVING UP THE EAST
TEXAS STATE LINE. ZONES WILL BE UPDATED AND ISSUED NEXT.
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES: AND
MILLER.
LA...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
INLAND TROPICAL STORM WARNING UNTIL MIDNIGHT SUNDAY FOR THE
FOLLOWING ZONES: BOSSIER...CADDO...DE
SOTO...GRANT...NATCHITOCHES...RED RIVER...AND SABINE LA.
WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
BIENVILLE...LA SALLE...WEBSTER...AND WINN.
LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES:
CALDWELL...CLAIBORNE...JACKSON...LINCOLN...OUACHITA...AND
UNION LA.
OK...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...
GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...
SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: BOWIE...FRANKLIN...MORRIS...RED RIVER...AND TITUS.
WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
CAMP...CASS...SMITH...UPSHUR...AND WOOD.
INLAND TROPICAL STORM WARNING UNTIL MIDNIGHT SUNDAY FOR THE
FOLLOWING ZONES:
CHEROKEE...GREGG...HARRISON...MARION...PANOLA...RUSK...
SHELBY....ANGELINA...NACOGDOCHES...SABINE TX...AND
SAN AUGUSTINE.
&&
17Hazardous weather outlook, Sep 24, 12:00 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT SEP 24 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... INLAND TROPICAL STORM RITA WILL SPREAD POTENTIALLY FLOODING RAIN AND STRONG WINDS UP TO TROPICAL STORM STRENGTH ACROSS THE REGION AS SHE MOVES NORTHWARD ALONG THE EAST TEXAS STATE LINE. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TORNADOES CAN BE EXPECTED ACROSS THE REGION ON SUNDAY ASSOCIATED WITH REMNANTS OF RITA. HEAVY RAINS WILL CONTINUE SUNDAY. ISOLATED RAINFALL TOTALS OVER 12 INCHES CAN BE EXPECTED OVER NORTH LOUISIANA...SOUTH ARKANSAS...AND EAST TEXAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED TODAY AND TONIGHT. 17
In the hours before
Local storm report, Sep 24, 9:42 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
942 AM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM HURRICANE LUFKIN 31.33N 94.73W
09/24/2005 ANGELINA TX LAW ENFORCEMENT
IN LUFKIN TREES AND POWERLINES DOWN...SOME ON HOUSES.
SOME PEOPLE TRAPPED IN A HOUSE. ROOF OFF A CHURCH.
EXTENSIVE STRUCTURE DAMAGE IN OTHER AREAS. NUMEROUS
REPORTS OF TREES AND POWERLINES DOWN IN OTHER PARTS OF
ANGELINA COUNTY.
0910 AM HURRICANE NACOGDOCHES 31.61N 94.65W
09/24/2005 NACOGDOCHES TX TRAINED SPOTTER
NUMEROUS TREES AND POWERLINES DOWN.
0905 AM HURRICANE SAN AUGUSTINE 31.53N 94.11W
09/24/2005 SAN AUGUSTINE TX LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN.
0905 AM HURRICANE HEMPHILL 31.34N 93.85W
09/24/2005 SABINE TX LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN ACROSS COUNTY.
0905 AM TROPICAL STORM MANY 31.57N 93.47W
09/24/2005 SABINE LA LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN.
&&
KFALKLocal storm report, Sep 24, 9:52 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
952 AM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TROPICAL STORM CENTER 31.79N 94.18W
09/24/2005 SHELBY TX PUBLIC
NUMEROUS TREES AND POWERLINES DOWN. WINDS 40 TO 50 MPH
WITH GUSTS TO 70 MPH.
&&
03Local storm report, Sep 24, 10:53 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1053 AM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TROPICAL STORM SHREVEPORT 32.47N 93.80W
09/24/2005 CADDO LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN ACROSS THE CITY.
1030 AM FLASH FLOOD CENTER 31.79N 94.18W
09/24/2005 SHELBY TX PUBLIC
FLOODING ALONG HWY 96 JUST SOUTH OF CENTER.
&&
03Local storm report, Sep 24, 1:32 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
132 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD CENTER 31.79N 94.18W
09/24/2005 SHELBY TX PUBLIC
8.46 INCHES OF RAIN TODAY IN CENTER THROUGH 130 PM.
NUMEROUS ROADS UNDERWATER.
&&
03Special weather statement, Sep 24, 1:46 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 146 PM CDT SAT SEP 24 2005 LAZ001>003-010-011-242145- BOSSIER-CADDO-DE SOTO-RED RIVER LA-WEBSTER- 146 PM CDT SAT SEP 24 2005 ...EYE OF TROPICAL STORM RITA TO PASS OVER SHREVEPORT AND BOSSIER CITY LOUISIANA... THE EYE OF TROPICAL STORM RITA WILL PASS OVER THE SHREVEPORT AND BOSSIER CITY METROPOLITAN AREA...BETWEEN 3 AND 4 PM THIS AFTERNOON. ALTHOUGH RITA CONTINUES TO WEAKEN...WINDS OF 30 TO 60 MPH WILL OCCUR AS THE CENTER OF THE CIRCULATION MOVES OVER SHREVEPORT AND BOSSIER CITY. BY EARLY EVENING...WEATHER CONDITIONS SHOULD IMPROVE...WITH WINDS DECREASING...AND RAIN TAPERING OFF.
Local storm report, Sep 24, 2:04 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
204 PM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLASH FLOOD SHREVEPORT 32.47N 93.80W
09/24/2005 CADDO LA LAW ENFORCEMENT
FLASH FLOODING REPORTED ON YOUREE DRIVE...HEARNE AND
MIDWAY...NORTH MARKET ST...AND I20 AT PINES AND AT
JEWELLA
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:54 AM CDT | Tornado Warning | SHV | Sabine | 66 min |
| Sep 24, 8:50 AM CDT | Tornado Warning | SHV | Sabine | 70 min |
| Sep 24, 10:57 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.